Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do blood pressure medications cause elevated uric acid levels?

I RECENTLY HAD GOUT FOR THE FIRST TIME. MY URIC ACID IS ELEVATED EVEN AFTER A 5DAY STEROID PILL REGIMIN AND A SHOT. THE LAB WORK FOR lupis and rheumatoid a are also in the positive result. i have not seen or talked these things over with my dr yet. I READ MY RESULTS THROUGH THE LAB MOBILE APP. FOR A FEW MONTHS WE HAVE BEEN TRYING TO CONTROL MY EXTREMELY HIGH BLOOD PRESSURE WITH MULTIPLE MEDICATIONS. COULD THOSE BE CAUSING THIS CRAZINESS
Mon, 16 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Yes, few anti-hypertensive drugs might increase uric acid level. What anti hypertensive drugs are you taking? What is your BP level? I suggest you to mention your drug history to your physician. I suggest T.Nifidipine 5mg OD(once daily). If symptoms persist I suggest you to consult a physician.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Do blood pressure medications cause elevated uric acid levels?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Yes, few anti-hypertensive drugs might increase uric acid level. What anti hypertensive drugs are you taking? What is your BP level? I suggest you to mention your drug history to your physician. I suggest T.Nifidipine 5mg OD(once daily). If symptoms persist I suggest you to consult a physician. Hope I have answered your query. Let me know if I can assist you further.